Foam in mouth after eating

I am 2 years and 3 months post op. I have had a couple of dilatations, the last in October. I am experiencing some problems such as after eating I get a great deal of foaming in the mouth, then get a feeling of something lodging in the throat and then I tend to vomit. I am on Lazaparazole twice daily and have tried Domperidone 10mgs. But to no avail. Any suggestions as going to family for Christmas lunch

8 Replies

  • Melvy, sounds like you might be troubled by an air block. Try drinking a warm drink to see if it relaxes your throat and gut. Also try eating something that would absorb the air such as charcoal tablets. Are the symptoms worse when you have a runny nose? It could be that your nasal secretions are dripping down the back of your nose, in which care something like Sudafed may assist.

    If you are constipated then try movicol to help move everything along.

    Please do talk to your medical team as they would be more aware of your surgery.

  • Have a look at the post called 'Milkshake froth' in your throat

    The timing of when you take domperidone, 30-40 minutes before you eat, is important, and may be why it does not seem to work. It sometimes helps to remind yourself of what the leaflet says about it.

    The 'bolus' sensation of a lump in your throat may, perhaps may, be a reaction created by your nerve system. Sometimes this is made worse by the tension and expecting an adverse reaction for when you are about to eat. It may be that the tightness / tension is not allowing food to pass through into the rest of your system as it should. So try to relax when eating; and concentrate on taking the food that does not cause you trouble.

    Was it better after the dilatations? It may be that you might need another one.

    I went to a meeting for achalasia patients last night, and although your situation is different, one thing I gleaned from the meeting is that if food is hanging around and fermenting in your system it might lead to candida (or thrush) in your system. The hospital can check for that.

    I am afraid that the new regime for eating little and often does not recognise festivals, so eating small portions still has to be the rule over Christmas.

  • Thanks for the replies. I have been taking the Domperidone 30-40 mins prior to eating.

    Someone mentioned Metoclopramide but I have an allergy to this. I will try some charcoal tablets to see if they might help. I don't have any nasal secretions and bowels are ok. Thanks for your replies and suggestions.

  • I too have been experiencing this esp the vomiting after eating but also circa 4-5.30am waking up choking on regurgitated food/acid and spending the next hour violently coughing up gunk. I am only two months post op. I spoke to my surgeon and he advised I stop the Metoclopramide and guess what...the vomiting ceased literally overnight!! Not sure why but it worked. I am now awaiting my second dilatation early next year. Try stopping the motility drug and see what happens. I tend to agree with the poster who suggests a warm drink to relax the muscles as opposed to a cold drink when having meals. Limit the amount you drink.

  • Yep, Metoclopramide, just creates a stasis, as suggested, don't eat so much, take the domperidone early, warm drink, have a lay down.. and enjoy your Christmas...

  • I'm two years & nine months post op & have been having a similar problem. I don't get the foam anymore but I have been getting sort of slimy strings of mucus that I can only get rid of by vomiting. I've also been troubled by constantly belching after my evening meal, it seldom seems to happen at other times - but, I think (thanks to my local pharmacist) I might have found a solution to the problem. I only came across 'WindSetlers' three days ago so it's early days yet but so far I've had no 'snail trail' slime or excessive belching since I started taking them. Normally I'd want to test them out for a little longer before recommending them but with Christmas approaching I thought anything that might give some relief would probably be welcomed by anyone suffering the same unpleasant discomfort . I'm hoping it might help some of you at least, to enjoy Christmas a little more. Happy Christmas to all of you - a very healthy New Year.

  • I thank you all for your advice and recommendations and will try them out one at a time to see which helps the problem. Thanks once again and I wish you all a Merry Christmas and a Healthy and Good New Year.

  • Have you tried any other anti sickness I'm on metociopramide 3 times a day and cyclizine 3 times a day and lanzaparazole 2 a day this has helped me with my sickness hope this helps I had my op last January.

You may also like...